Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2014, 1:48 PM EDT for Schoharie County, New York. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 1:48 PM EDT (17:48 UTC)
- Expired
- Jul 2, 2014, 2:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Schoharie County, NY
The radar
The Albany radar (KENX), 38 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:07 PM EDT | TSTM WND DMG | Summit, NY | TREE DOWN |
| Jul 2, 2:12 PM EDT | TSTM WND DMG | Richmondville, NY | NUMBEROUS TREES AND WIRES DOWN |
| Jul 2, 2:24 PM EDT | TSTM WND DMG | Summit, NY | TREE DOWN |
| Jul 2, 2:33 PM EDT | TSTM WND GST 74 | Schoharie, NY | NWS TRAINED OBSERVER MEASURED 74.3 MPH WIND AT 233PM. ALSO 1 TREE DOWN. |
| Jul 2, 2:34 PM EDT | TSTM WND DMG | Schoharie, NY | WIRES DOWN |
| Jul 2, 2:35 PM EDT | TSTM WND DMG | Schoharie, NY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:14 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS51 KALY 021748
SVRALY
NYC095-021845-
/O.NEW.KALY.SV.W.0035.140702T1748Z-140702T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF COBLESKILL...
* UNTIL 245 PM EDT
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF JEFFERSON...OR
NEAR DAVENPORT...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JEFFERSON BY 155 PM EDT...
SUMMIT BY 200 PM EDT...
6 MILES SOUTHEAST OF RICHMONDVILLE BY 205 PM EDT...
BREAKABEEN BY 210 PM EDT...
MIDDLEBURGH BY 220 PM EDT...
SCHOHARIE AND CENTRAL BRIDGE BY 225 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4262 7464 4274 7467 4277 7466 4274 7432
4269 7422 4256 7426 4240 7436 4238 7451
4241 7461 4251 7471 4253 7471
TIME...MOT...LOC 1749Z 243DEG 34KT 4249 7470
$$
JPV/IRL1 follow-up statement
613
WWUS51 KALY 021835
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED JUL 2 2014
NYC095-021845-
/O.CON.KALY.SV.W.0035.000000T0000Z-140702T1845Z/
SCHOHARIE NY-
235 PM EDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL SCHOHARIE COUNTY...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHUTTER CORNERS...OR
11 MILES EAST OF COBLESKILL...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4248 7433 4270 7440 4274 7432 4269 7422
4256 7426
TIME...MOT...LOC 1835Z 246DEG 27KT 4265 7425
$$
JPV/IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:05 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 2, 1:05 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 105 PM EDT WED JUL 2 2014 .SYNOPSIS... THIS AFTERNOON...A TROUGH OF LOW PRESSURE WILL FOCUS SHOWERS AND THUNDERSTORMS IN THE HOT AND VERY HUMID AIR MASS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT OVER THE GREAT LAKES SLOWLY MOVING EASTWARD INTO OUR REGION WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE FROM CANADA WILL BUILD INTO THE REGION FOR THE INDEPENDENCE DAY HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH #384 HAS BEEN ISSUED FOR ALL ERN NY AND WRN NEW ENGLAND UNTIL 7 PM EDT... AS OF 105 PM EDT...ATMOSPHERE IS PRIMED FOR SEVERE WEATHER AT THIS TIME WITH AN ABUNDANCE OF SFC BASED INSTABILITY WITH THE LATEST SPC MESOANALYSIS INDICATING 1500-3500+ J/KG OVER THE REGION. THE GREATER AMOUNTS ARE FROM THE CAPITAL REGION...UPPER HUDSON VALLEY...ERN CATSKILLS SOUTH AND EAST. THE 0-6 KM BULK SHEAR VALUES ARE RAMPING UP TO 35-50 KTS. THE MID LEVEL LAPSE RATES CONTINUES TO STEEPEN TO 6.5-7 C/KM AHEAD OF THE PREFRONTAL SFC TROUGH. WARM SEASON CSTAR WORK HAS SHOWN THE POTENTIAL INCREASES FOR SEVERE CONVECTION WITH A PREFRONTAL AND/OR LEE TROUGH IN THE MID ATLANTIC REGION AND NORTHEAST IN THE RIGHT PRECONVECTIVE ENVIRONMENT. THIS LOOK LIKE A POTENTIAL CASE. DEEP ORGANIZED SEVERE CONVECTION WITH POTENTIAL BOWING SEGMENTS...AND LARGE HAIL ARE POSSIBLE. WILL ALSO MONITOR FOR ANY ROTATING UPDRAFTS WITH ANY SUPERCELLS THAT MAY FORM. THE 0-1 KM BULK SHEAR VALUES CONTINUE TO BE 10 KTS OR LESS. PWATS ARE RUNNING 1-2+ STANDARD DEVIATIONS ABOVE NORMAL. LOCALLY HEAVY RAINFALL IS ALSO A THREAT IF RAINFALL RATES APPROACH 1 -2+ INCHES IN A HOUR ESPECIALLY WITH TRAINING CONVECTION. WE WILL MONITOR FOR ANY ISOLD FLASH FLOODING. THE GOOD NEWS IS THAT THE ANTECEDENT CONDITIONS ARE FAIRLY DRY OVER THE AREA THE PAST 5 DAYS OR SO. A 1600 UTC SPECIAL KALY SOUNDING IS ALSO BEING DONE AT THIS TIME. THE BERMUDA HIGH ANCHORED OFFSHORE COMBINING WITH A STRONG JULY SUN WILL SEND TEMPERATURES WELL INTO THE M80S ACROSS MOST OF HIGHER TERRAIN...AND AROUND 90 IN VALLEY LOCATIONS AGAIN. DEWPOINTS WILL BE IN THE UPPER 60S TO LOWER 70S...ADDING DISCOMFORT TO THE HEAT. APPARENT TEMPERATURES ARE FORECAST TO REACH THE UPPER 90S FROM THE CAPITAL REGION SOUTHWARD. ONCE AGAIN...HEAT INDICES WILL NARROWLY FALL SHORT OF HEAT ADVISORY THRESHOLDS /HEAT ADVISORIES ARE ISSUED WHEN THE APPARENT TEMPERATURES REACH 100 TO 104 DEGREES FOR TWO OR MORE CONSECUTIVE HOURS/. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THERE STILL WILL BE PLENTY OF INSTABILITY TO FUEL THUNDERSTORMS WELL INTO THE EVENING HOURS...SO THREAT OF STRONG GUSTY WINDS AND HAIL WILL CONTINUE. WITH TIME...OVERNIGHT INSTABILITY WILL WANE AND SO WILL THUNDERSTORM COVERAGE AND INTENSITY. WE WILL BE LEFT WITH ANOTHER MUGGY OVERNIGHT WITH LOWS 65 TO AROUND 70 WITH A VARIABLY CLOUDY SKY. THURSDAY...THE SURFACE COLD FRONT WILL BEGIN TO PRESS INTO THE AIR MASS FROM THE NORTHWEST. AT THE SAME TIME THERE ARE SOME INDICATIONS THAT EVEN HIGHER PWATS PERHAPS PARTIALLY CONTRIBUTED BY TROPICAL STORM ARTHUR WHICH WILL BEGIN MOVING SLOWLY NORTHEAST ALONG THE SOUTHEAST COAST...MIGHT HELP CONTRIBUTE TO A PREDECESSOR RAIN EVENT (PRE). PER CSTAR STUDIES...IT LOOKS AS SOME OF THE KEY INGREDIENTS WILL COME TOGETHER TO SUPPORT A PRE DEVELOPING ALONG THE FRONT AS IT ADVANCES TOWARDS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THERE WILL BE A STRONG UPPER LEVEL JET WITH MAX WINDS LIKELY OVER 100KTS (AND SLIGHTLY ANTICYCLONIC CURVED) TO THE WEST OF THE FORECAST AREA. OUR REGION WILL BE UNDER THE MAXIMUM JET ENTRANCE REGION. THE SURFACE COLD FRONT WILL BE IN CENTRAL NY MIDDAY THURSDAY...ONLY SLOWLY MOVING TO OUR EAST BY EARLY FRIDAY...ALLOWING FOR MOISTURE TO POOL ALONG IT. AT THIS POINT...THE POTENTIAL IS THERE FOR A WIDESPREAD HEAVY RAINFALL BY LATE THURSDAY. THE THREAT OF SEVERE THUNDERSTORMS LOOKS LOWER TOMORROW DUE TO LOWER CAPE VALUES (CLOSER TO 1500 J/KG) AND PERHAPS A LOT MORE CLOUDS THROUGHOUT THE DAY...BUT CERTAINLY CANNOT BE RULED OUT. FOR HIGH TEMPERATURES ON THURSDAY...WE WENT BETWEEN THE HIGHER MAV/LOWER MET GUIDANCE. THIS WOULD GIVE HIGHS IN THE MID 80S MOST VALLEY LOCATIONS...MID 70S TO LOWER 80S ACROSS THE HIGHER TERRAIN. DEWPOINTS WILL STILL BE VERY HIGH...CLOSE TO 70...EXCEPT 60S ACROSS THE ADIRONDACKS. THURSDAY NIGHT...THE BAND OF HEAVY RAIN LOOKS TO ONLY SLOWLY MOVE SOUTH AND EAST...LAST TO EXIT NORTHWEST CONNECTICUT. THE ACTUAL COLD FRONT MIGHT STILL BE PROCESS OF CLEARING OUR SOUTHEASTERN ZONES EVEN INTO EARLY FRIDAY. LOWS THURSDAY NIGHT WILL GENERALLY BE IN THE 60S. FRIDAY...INDEPENDENCE DAY...SIGNALS ARE GOOD THAT IT WILL BE MOSTLY DRY. THIS ASSUMES THE TROPICAL ARTHUR STORM TURNS MORE TO THE EAST WELL OFF SHORE...INDUCING SUBSIDENCE AND INSURING THAT THE COLD FRONT COMPLETELY CLEARS OUR ENTIRE REGION. HOWEVER...THERE STILL COULD BE SOME LINGERING LOW LEVEL MOISTURE EARLY...ESPECIALLY FROM ALBANY SOUTH AND EAST...SO WE WILL CONTINUE WITH LOW POPS...MAINLY EARLY. DRIER AND SOMEWHAT COOLER AIR CANADA WILL INFILTRATE AS THE DAY WEARS ON. HIGHS WILL GENERALLY BE HELD TO THE 70S TO AROUND 80 ON INDEPENDENCE DAY WITH DEWPOINTS LOWERING INTO THE 50S. THE CHANGE IN THE AIR MASS WILL REALLY BE FELT BY FRIDAY NIGHT. WITH A CLEARING SKY AND HIGH PRESSURE BUILDING TO OUR WEST...LOWS WILL GENERALLY DIP DOWN INTO THE 50S...WITH SOME UPPER 40S WELL NORTH AND WEST OF ALBANY. FOR ALL THE OFFICIAL INFORMATION ON TROPICAL STORM ARTHUR PLEASE REFER TO THE NATIONAL HURRICANE CENTER INTERNET SITE (WWW.NHC.NOAA.GOV). && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A QUICK EXTENDED FORECAST EARLY THIS AFTERNOON DUE TO THE SEVERE WEATHER CURRENTLY IMPACTING THE FORECAST AREA. THE WPC GUIDANCE WAS FOLLOWED VERY CLOSELY EXCEPT FOR A FEW MINOR CHANGES NOTED BELOW. ANOTHER BEAUTIFUL WEEKEND IS EXPECTED FOR ERN NY AND WRN NEW ENGLAND WITH LOWER HUMIDITY LEVELS...AND HIGH PRESSURE IN CONTROL. H850 TEMPS WILL BE IN THE +12C TO +13C RANGE ON SATURDAY WITH W/NW WINDS AND DEWPTS IN THE U40S TO M50S. MAX TEMPS WILL GENERALLY BE IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE HIGHER TERRAIN. LOWS WILL GENERALLY BE IN THE 50S WITH A COOL EVENING...AS THE SFC HIGH SLIDES SOUTH AND EAST OF THE REGION. SUNDAY SHOULD STILL FEATURE QUITE A BIT OF SUNSHINE...AS THE SFC ANTICYCLONE MOVES OFF THE MID ATLANTIC COAST. TEMPS AND HUMIDITY LEVELS SHOULD BE FAIRLY NICE FOR THE CLOSING OF THE 4TH OF JULY WEEKEND. HIGHS WILL STILL BE NEAR NORMAL FOR EARLY JULY WITH U70S TO L80S OVER MOST OF THE FCST AREA...WITH LOWER TO M70S OVER THE MTNS. SUNDAY NIGHT INTO MONDAY...UNSETTLED WEATHER BEGINS TO RETURN TO THE FCST AREA WITH INCREASING HUMIDITY LEVELS AND DEWPOINTS RISING BACK INTO THE 60S. LOW PRESSURE WILL BE MOVING EAST ACROSS S-CNTRL ONTARIO INTO SW QUEBEC. A WARM FRONT MAY GRAZE THE NW ZONES WITH A SHOWER OR THUNDERSTORM MONDAY MORNING. A SFC TROUGH MAY FOCUS SOME AFTERNOON SHOWERS AND THUNDERSTORMS. A CHC OF SHOWERS WAS KEPT IN THE FCST ESPECIALLY DURING THE AFTERNOON WITH THE PEAK HEATING. LOWS IN THE 50S TO L60S...WITH HIGHS BACK IN THE MID AND POSSIBLY U80S IN SOME OF THE VALLEYS...AND WITH U70S TO L80S OVER THE HIGHER TERRAIN. MONDAY NIGHT INTO WEDNESDAY...A COLD FRONT AND ANOTHER SFC TROUGH WILL BE IMPACTING THE FORECAST AREA. THE TIMING OF THE COLD FRONT PASSAGE IS VARIABLE...AND WE FOLLOWED WPC WITH THE FROPA LIKELY LATE TUE AFTERNOON INTO WEDNESDAY MORNING. WE DID NOT GO WITH LIKELY POPS YET ON TUE...AND WENT WITH CHC VALUES INSTEAD. SOME INDICATIONS OF INCREASED AMOUNTS OF INSTABILITY AHEAD OF THE FRONT WITH THE GFS...AND GOOD LOW-LEVEL CONVERGENCE SO A CHC OF SHOWERS AND THUNDERSTORMS WAS MAINTAINED FOR TUE. A SECONDARY COLD FRONT MAY BRING ISOLD-SCT SHOWERS AND PERHAPS THUNDERSTORMS LATE WED. TEMPS LOOK SEASONABLE TO SLIGHTLY ABOVE NORMAL DURING THIS STRETCH. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THE TAF PERIOD WILL BE DOMINATED BY MVFR/IFR THUNDERSTORMS THIS AFTERNOON AND EVENING...POTENTIAL IFR FOG TONIGHT...AND A RETURN TO VFR CONDITIONS AFTER 12Z THURSDAY. THIS AFTERNOON...WHILE FLYING CONDITIONS WILL PREDOMINATELY BE VFR...HAVE INDICATED TEMPO GROUPS THROUGHOUT THE AFTERNOON HOURS TO TRY TO ACCOUNT FOR THE ARRIVAL OF THUNDERSTORMS AT THE TAF SITES. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY DOWNPOURS REDUCING VISIBILITIES TO IFR CONDITIONS. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO IMPACT THE TAF SITES BEGINNING AT THE ONSET OF THE TAF PERIOD AND PERSISTING INTO THE EARLY EVENING HOURS. WINDS OUTSIDE OF THUNDERSTORMS WILL BE OUT OF THE SOUTH/SOUTHWEST AT 8-12 KNOTS...AND LOCALLY HIGHER WITHIN THUNDERSTORMS. WHILE TEMPO GROUPS HAVE BEEN PLACED THROUGHOUT MUCH OF THE TAF PERIOD THROUGH 03/02Z...THE GREATEST THREAT LOOKS TO BE BETWEEN 18Z-00Z. TONIGHT INTO THURSDAY...ANY LINGERING THUNDERSTORM ACTIVITY SHOULD QUICKLY DIMINISH LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. IN THEIR WAKE...PLENTY OF LOW-LEVEL MOISTURE WILL BE IN PLACE AND WITH SKIES EXPECTED TO GRADUALLY CLEAR OUT WITH A TRENDING OF WINDS TOWARDS CALM...IFR FOG IS POSSIBLE AT ALL TAF SITES...ESPECIALLY DURING THE 06Z-12Z TIMEFRAME. IFR FOG SHOULD DIMINISH AFTER 12Z THURSDAY WITH A RETURN TO VFR FLYING CONDITIONS. SOME SHOWERS MAY REACH KPOU BY 15Z AND HAVE INDICATED A PROB30 GROUP THERE WITH AN ADDITIONAL THREAT FOR SHOWERS/THUNDERSTORMS BEYOND THE TAF PERIOD THURSDAY AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. OUTLOOK... THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. LIKELY SHRA. INDEPENDENCE DAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. && .FIRE WEATHER... A VERY WARM...HUMID FLOW OF AIR WILL REMAIN OVER THE FORECAST AREA INTO THURSDAY. A SERIES OF DISTURBANCES WILL PASS ACROSS THE REGION MIDWEEK...AND RESULT IN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND STORMS WILL RESULT THURSDAY AFTERNOON AND NIGHT AS A COLD FRONT PUSHES SLOWLY SOUTH THROUGH THE REGION BRINGING AVERAGE BASIN RAINFALLS WELL OVER A QUARTER OF AN INCH. RH VALUES WILL ELEVATED TODAY...50-70 PERCENT...HIGHEST OVER THE MOUNTAINS. RH VALUES WILL APPROACH 100 PERCENT TONIGHT AND ONLY DROP TO THE 60-75 PERCENT RANGE ON THURSDAY AFTERNOON. THE WIND WILL BE SOUTH 5 TO 15 MPH THROUGH THURSDAY...GRADUALLY SHIFTING TO THE NORTH OR NORTHWEST BY INDEPENDENCE DAY AS A COLD FRONT MOVES THROUGH. IT WILL TURN DRIER AND LESS HUMID FRIDAY INTO THE WEEKEND. && .HYDROLOGY... THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A CHANCE THAT SOME STORMS MIGHT BE SEVERE. THEY COULD ALSO CONTAIN HEAVY RAINFALL WITH COULD LEAD TO LOCALIZED FLASH FLOODING AS A FEW SPOTS COULD PICK UP TO AN INCH OR BETTER OF RAINFALL IN A SHORT TIME...ALTHOUGH AVERAGE RAINFALL BASIN AVERAGES WILL GENERALLY BE CLOSER TO A QUARTER OF AN INCH. TOMORROW AS A SLOW MOVING COLD MOVES TOWARD US...THERE ARE INDICATIONS THAT A "PRE" WELL NORTHEAST OF TROPICAL STORM ARTHUR COULD BRING A BAND OF STEADY TO HEAVY RAINFALL (WITH A FEW EMBEDDED THUNDERSTORMS). IF THIS DOES HAPPEN...WE COULD BE LOOKING AT AN INCREASED RISK OF FLASH FLOODING. IT IS STILL TOO EARLY TO CONSIDER ANY FLASH FLOOD WATCHES BUT SOMETHING TO MONITOR. AVERAGE BASIN RAINFALLS COULD BE 1-2 INCHES ON THURSDAY INTO THURSDAY NIGHT...POSSIBLY A LITTLE MORE. AT THE VERY LEAST...SIGNIFICANT WITHIN BANK RISES ARE POSSIBLE ON OUR RIVERS AND STREAMS...POSSIBLY BRINGING A FEW TO ACTION STAGES. DRIER WEATHER SHOULD RETURN JUST IN TIME FOR THE HOLIDAY WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/JPV/WASULA NEAR TERM...HWJIV/JPV/WASULA SHORT TERM...HWJIV LONG TERM...WASULA AVIATION...VTK/IRL FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 2, 11:25 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1125 AM EDT WED JUL 2 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1125 AM EDT WED JUL 2 2014 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING. ALSO...HIGH TEMPERATURES WILL REACH AROUND 90 DEGREES IN MOST VALLEY LOCATIONS TODAY. DEWPOINTS WILL BE CLOSE TO 70 DEGREES. THIS WILL TRANSLATE TO APPARENT TEMPERATURES IN THE MID TO UPPER 90S. WHILE JUST FALLING BELOW HEAT ADVISORY THRESHOLDS...IT WOULD BE A GOOD IDEA TO LIMIT OUTDOOR ACTIVITY DURING THE HEAT OF THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON INTO THURSDAY EVENING AS WELL AS NEXT TUESDAY. THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING COULD HEAVY RAINFALL. THIS RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jul 2, 1:07 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
107 PM EDT WED JUL 2 2014
NYZ058>060-063-064-021730-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN COLUMBIA NY-
107 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WOODSTOCK...
OR ABOUT 8 MILES WEST OF SAUGERTIES...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAUGERTIES BY 120 PM EDT
HIGH FALLS BY 125 PM EDT
CLERMONT AND 8 MILES SOUTH OF CATSKILL BY 130 PM EDT
LAT...LON 4207 7425 4226 7388 4207 7372 4204 7382
4208 7390 4208 7393 4207 7392 4206 7394
4201 7394 4195 7416
TIME...MOT...LOC 1707Z 254DEG 25KT 4206 7408
JPV/IRLSpecial weather statement, Jul 2, 1:09 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 109 PM EDT WED JUL 2 2014 NYZ047>049-051-052-021745- SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- WESTERN ALBANY NY-EASTERN ALBANY NY- 109 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DELANSON...OR ABOUT 14 MILES WEST OF ROTTERDAM...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... DUANESBURG BY 115 PM EDT ALTAMONT BY 125 PM EDT ROTTERDAM BY 135 PM EDT SCOTIA BY 140 PM EDT LAT...LON 4285 7398 4271 7385 4264 7426 4272 7430 TIME...MOT...LOC 1710Z 249DEG 23KT 4272 7418 JPV/IRL
Local storm report, Jul 2, 1:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG RAVENA 42.48N 73.81W
07/02/2014 ALBANY NY POST OFFICE
NUMEROUS TREE LIMBS DOWN
&&
EVENT NUMBER ALY1400191
IRLLocal storm report, Jul 2, 1:44 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL SCHODACK LANDING 42.48N 73.77W
07/02/2014 M1.50 INCH RENSSELAER NY PUBLIC
&&
EVENT NUMBER ALY1400192
IRLSpecial weather statement, Jul 2, 1:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT WED JUL 2 2014 NYZ047-051-052-058-021815- SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY- 145 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PRESTON HOLLOW...OR ABOUT 12 MILES NORTH OF HUNTER...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... PRESTON HOLLOW BY 150 PM EDT WESTERLO BY 210 PM EDT WESTERLO BY 215 PM EDT LAT...LON 4263 7418 4254 7396 4230 7416 4236 7433 TIME...MOT...LOC 1745Z 214DEG 22KT 4239 7420 JPV/IRL
Special weather statement, Jul 2, 1:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
146 PM EDT WED JUL 2 2014
NYZ041-048>050-053-054-084-021815-
SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
146 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROTTERDAM JUNCTION TO BALLSTON SPA TO MECHANICVILLE TO CENTER
BRUNSWICK...OR ALONG A LINE EXTENDING FROM SCOTIA TO SARATOGA SPRINGS
TO MECHANICVILLE TO COHOES...AND MOVING NORTHEAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
GREENWICH BY 210 PM EDT
BALLSTON SPA...SARATOGA SPRINGS...CAMBRIDGE AND HOOSICK FALLS BY 215
PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4303 7385 4324 7351 4315 7330 4292 7332
4266 7364 4286 7368 4295 7389 4274 7423
TIME...MOT...LOC 1746Z 224DEG 24KT 4285 7403 4301 7380
4293 7359 4281 7360
WRS/NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:14 AM EDT | Special Weather Statement | ALY | Herkimer | 46 min |
| Jul 2, 2:38 AM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Jul 2, 12:07 PM EDT | Special Weather Statement | ALY | Albany | 38 min |
| Jul 2, 12:12 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 2, 12:25 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 2, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 57 min |
| Jul 2, 12:51 PM EDT | Special Weather Statement | ALY | Schenectady | 39 min |
| Jul 2, 12:53 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 67 min |
| Jul 2, 1:07 PM EDT | Special Weather Statement | ALY | Greene | 23 min |
| Jul 2, 1:09 PM EDT | Special Weather Statement | ALY | Schenectady | 36 min |
| Jul 2, 1:24 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Schoharie | 3 hr |
| Jul 2, 1:34 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 4 hr |
| Jul 2, 1:36 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 39 min |
| Jul 2, 1:43 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 62 min |
| Jul 2, 1:45 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Schoharie, Ulster | 4 hr |
| Jul 2, 1:45 PM EDT | Special Weather Statement | ALY | Albany | 30 min |
| Jul 2, 1:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jul 2, 1:57 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more | 4 hr |
| Jul 2, 2:01 PM EDT | Special Weather Statement | ALY | Ulster | 44 min |
| Jul 2, 2:04 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Jul 2, 2:07 PM EDT | Special Weather Statement | ALY | Columbia | 23 min |
| Jul 2, 2:14 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | ALY | Dutchess | 25 min |
| Jul 2, 2:26 PM EDT | Flash Flood Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 6 hr |
| Jul 2, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Jul 2, 2:38 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 2, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 56 min |
| Jul 2, 2:55 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 2, 3:21 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene | 4 hr |
| Jul 2, 3:31 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 2, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jul 2, 3:51 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Ulster | 6 hr |
| Jul 2, 4:45 PM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Jul 2, 7:58 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.